MAUDE Adverse Event Report: SYNTHES GMBH CABLE CUTTER-LARGE; CUTTER,WIRE

SYNTHES GMBH CABLE CUTTER-LARGE; CUTTER,WIRE
Model Number 391.906
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the device was washed, it was found out that cable cutter has a broken gear.There was no patient involvement, no surgical delay.This complaint involves (1) device.This report is for (1) cable cutter-large.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part # 391.906.Synthes lot # 5362660.Supplier lot # a7pa40.Release to warehouse date: 25-oct-2006.Supplier: synthes tuttlingen.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition visual inspection: the cable cutter-large (p/n: 391.906, lot #: a7pa40) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip of one of the jaws was broken.There were slight scratches and discoloration on the device but has no impact on the functionality of the device.Device failure/defect identified? yes dimensional inspection: complaint relevant dimensions cannot be taken due to the device geometry.Document/ specification review: the following current and manufactured revisions were reviewed: cable cutter, pinch- large no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion the complaint condition could be confirmed.No definitive root cause can be determined based on the provided information.It is possible that the device encountered unintended forces during its use and discoloration of the device would have been a result of heavy use/high sterilization processes over time, there was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE CUTTER-LARGE
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12240398
Report Number8030965-2021-06156
Device Sequence Number5403072
Product Code HXZ
UDI-Device Identifier10886982198402
UDI-Public(01)10886982198402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.906
Device Catalogue Number391.906
Device Lot Number5362660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/26/2021
Patient Sequence Number1